MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS STS DIST STEM 17X250MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ARCOS STS DIST STEM 17X250MM; PROSTHESIS, HIP
Catalog Number 11-301017
Medical Device Problem Codes Unstable (1667); Osseointegration Problem (3003)
Health Effect - Clinical Codes Synovitis (2094); Inadequate Osseointegration (2646); Medical device site infection (4845); Hemarthrosis (4889)
Date of Event 09/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revisions surgery approximately 2 months post-implantation due to pre-existing conditions of infection, synovitis, stiffness, and an open wound.During the procedure, it was noted that the wound was draining and a large caliber vein on the posterior distal thigh was bleeding.The femoral component had rotation instability, and the patient underwent a revision of the stem, head, and liner without complication.Follow-ups to gather additional information are currently in process.
 
Additional Manufacturer Narrative
(b)(4).A2: patient born on unknown day in 1964.D10: unknown head.Unknown liner.G7 osseoti multihole 66mm i.Item: 110010271.Lot: 6987122.Bone screw self-tapping 6.5 mm dia.20 mm length.Item: 00625006520.Lot: 66240757.Bone screw self-tapping 6.5 mm dia.30 mm length.Item: 00625006530.Lot: j7887639.Bone screw self-tapping 6.5 mm dia.30 mm length.Item: 00625006530.Lot: j7896143.H6: proposed component code: mechanical (g04) - stem.The location of the reported product is unknown at this time; therefore, it will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: d4; g3; h2; h3; h4; h6; h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: ¿patient had ct scan of pelvis/abdomen which displayed signs of infection.¿a culture report identified body fluid culture: 1 organism; candida glabrata.Gram stain: few white blood cells seen, no organisms seem.Anaerobic culture: no growth after 5 days.¿patient had a revision surgery.Patient presented with bleeding from hip and aspiration results indicate infection, synovitis and stiffness and open wound which are all pre-existing conditions.A large caliber vein on posterior distal thigh was bleeding.Femoral component was revised for gross rotational instability.Antibiotics provided for infected joint replacement.No other complication noted.The reported infection is considered not device related as the patient entered the study with a periprosthetic infection which recurred after placement and is therefore considered a pre-existing condition unrelated to implanted devices.It was also noted the chronic ongoing infections can impact bone quality, inability to develop bone/implant integration and/or septic loosening, therefore impacting the implant's stability within the bone.An off-label use was noted as the surgeon implanted zimmer biomet devices in an ongoing infection.Ifu 01-50-0997 state - absolute contraindications include: infection.And is therefore considered off-label use.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor trends.
 
Event or Problem Description
No additional information available for the reported event.

Brand Name
ARCOS STS DIST STEM 17X250MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23406735
Report Number0001825034-2025-03392
Device Sequence Number15736080
Product Code KWA
UDI-Device Identifier00880304480353
UDI-Public(01)00880304480353(17)340520(10)66540808
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number11-301017
Device Lot Number66540808
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceWhite